Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 23, 2016, 12:56 AM CST for Frio County, Zavala County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2016, 12:56 AM CST (06:56 UTC)
- Expired
- Feb 23, 2016, 2:00 AM CST
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frio County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 87 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 12:58 AM CST | HAIL 1 | La Pryor, TX | QUARTER SIZED HAIL REPORTED IN THE CITY OF LA PRYOR ON MEDIA FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 10:14 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WUUS54 KEWX 230656
SVREWX
TXC163-507-230800-
/O.NEW.KEWX.SV.W.0006.160223T0656Z-160223T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 AM CST TUE FEB 23 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
EASTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 200 AM CST
* AT 1255 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA PRYOR...
MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PEARSALL...DILLEY...LA PRYOR...BATESVILLE...MOORE...DIVOT...FRIO TOWN...
NORTH PEARSALL...LOMA VISTA...WEST PEARSALL...BLUFF...DERBY AND THREE
OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2889 9992 2909 9984 2908 9895 2864 9905
2864 9939
TIME...MOT...LOC 0655Z 288DEG 44KT 2899 9978
HAIL...1.00IN
WIND...60MPH
$$
CP2 follow-up statements
846
WWUS54 KEWX 230737
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 AM CST TUE FEB 23 2016
TXC507-230746-
/O.CAN.KEWX.SV.W.0006.000000T0000Z-160223T0800Z/
ZAVALA TX-
137 AM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ZAVALA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2908 9940 2908 9895 2864 9905 2864 9939
TIME...MOT...LOC 0736Z 283DEG 41KT 2887 9927
$$
TXC163-230800-
/O.CON.KEWX.SV.W.0006.000000T0000Z-160223T0800Z/
FRIO TX-
137 AM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR FRIO COUNTY...
AT 136 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUFF...OR 10
MILES WEST OF PEARSALL...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEARSALL...DILLEY...MOORE...DIVOT...FRIO TOWN...WEST PEARSALL...BLUFF...
DERBY...NORTH PEARSALL AND THREE OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2908 9940 2908 9895 2864 9905 2864 9939
TIME...MOT...LOC 0736Z 283DEG 41KT 2887 9927
HAIL...1.00IN
WIND...60MPH
$$
CP183
WWUS54 KEWX 230801
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CST TUE FEB 23 2016
TXC163-230810-
/O.EXP.KEWX.SV.W.0006.000000T0000Z-160223T0800Z/
FRIO TX-
201 AM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR FRIO COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2908 9940 2908 9895 2864 9905 2864 9939
TIME...MOT...LOC 0759Z 288DEG 44KT 2887 9927
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:57 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 22, 11:57 PM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1157 PM CST MON FEB 22 2016 .AVIATION... THE MAIN CONCERN IN THE SHORT TERM IS A LINE OF THUNDERSTORMS APPROACHING SAN ANTONIO AND AUSTIN. AHEAD OF THIS LINE CIGS HAVE DROPPED TO MVFR/IFR. THUNDERSTORMS WILL DROP CIGS TO IFR AND MAY BRING WIND GUSTS TO 25 KTS. STORMS SHOULD MOVE THROUGH BETWEEN ABOUT 08Z AND 12Z. WINDS WILL SHIFT TO THE NORTHWEST TUESDAY MORNING AND INCREASE TO AROUND 15G25 KTS AND THEN TO 25G35 KTS BY AROUND 18Z. WE SHOULD SEE SOME WEAKENING LATE EVENING TUESDAY. AT DRT CIGS ARE MVFR AND WILL REMAIN THAT WAY FOR THE NEXT SEVERAL HOURS. THERE ARE SCATTERED THUNDERSTORMS THAT WILL MOVE THROUGH OVER THE NEXT FEW HOURS. THESE STORMS MAY PRODUCE WIND GUSTS TO 45 KTS. STRONG NORTHWESTERLY WINDS WILL BEGIN AROUND 10Z AND INCREASE BY 18Z. WINDS OF 25G35 KTS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING DECREASING BY 03Z. && .PREV DISCUSSION... /ISSUED 1029 PM CST MON FEB 22 2016/ UPDATE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE AREA THROUGH 4 AM TUESDAY. STRONG TO SEVERE STORMS WILL CONTINUE TO FORM ACROSS THE EDWARDS PLATEAU/HILL COUNTRY AND RIO GRANDE PLAINS AREAS LATE THIS EVENING INTO THE OVERNIGHT HOURS AS STORMS MOVE TO THE EAST. THUNDERSTORM DAMAGING WIND GUSTS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF PING PONG BALLS ARE POSSIBLE WITH STRONGER STORMS. ALSO...LOCALIZED HEAVY DOWNPOURS ARE EXPECTED WITH THESE THUNDERSTORMS. UPDATED ZONE FORECAST PRODUCT ALREADY OUT. PREV DISCUSSION... /ISSUED 935 PM CST MON FEB 22 2016/ UPDATE... THE FIRST SET OF STRONG STORMS ARE AFFECTING THE NORTHWEST PORTION OF VAL VERDE COUNTY. THIS ACTIVITY WILL CONTINUE LATE TONIGHT INTO TUESDAY AS AN UPPER LEVEL SHORT-WAVE TROUGH PUSHES JUST TO THE NORTH OF THE AREA AND A PACIFIC COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH STORMS POSSIBLY BECOMING SEVERE. THE MAIN WEATHER THREATS FOR LATE TONIGHT INTO TUESDAY ARE DAMAGING WINDS AND LARGE HAIL. THERE IS A LOW CHANCE OF ISOLATED TORNADOES BUT NOT NIL. SOME OF THE HIRES MODELS SHOW DISCRETE CELLS ACROSS THE RIO GRANDE AND SOUTHERN EDWARDS PLATEAU AREAS LATE THIS EVENING THROUGH 3 AM TUESDAY. AFTERWARD...A LINE OF STORMS ALONG INTERSTATE 35 IS EXPECTED TO TRANSITION INTO A BOWING LINE. THE PACIFIC COLD FRONT IS FORECAST TO PUSH ACROSS THE NORTHWEST OF THE AREA AROUND 3 AM...BETWEEN 5 AND 6 AM ACROSS THE ESCARPMENT AND AROUND NOON TUESDAY ACROSS THE COASTAL PLAINS COUNTIES. LOCALIZED HEAVY RAINS ARE POSSIBLE AS THE FRONTAL BOUNDARY SLOWS AS IT PUSHES TOWARD THE COAST. STORM RAINFALL TOTALS COULD RANGE FROM 1 TO 3 INCHES WITH ISOLATED 4+ INCHES MAINLY ACROSS THE NORTHEAST AND EAST WITH ONE HALF INCH OR LESS OVER THE SOUTHWEST COUNTIES AND SOUTHERN RIO GRANDE. WINDY CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT WITH NORTHWEST SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. A WIND ADVISORY IS IN EFFECT FROM NOON TUESDAY THROUGH MIDNIGHT TUESDAY NIGHT ACROSS ALL AREAS. PREV DISCUSSION... /ISSUED 247 PM CST MON FEB 22 2016/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... WE ARE SEEING A LULL IN RAINFALL ACTIVITY ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON WITH MOSTLY CLOUDY SKIES PERSISTING AND TEMPERATURES REMAINING IN THE MIDDLE TO UPPER 60S. ALL EYES ARE ON THE NEXT APPROACHING SHORTWAVE TROUGH CURRENTLY LOCATED OVER NEW MEXICO. THIS SYSTEM IS EXPECTED TO BRING WIDESPREAD RAINFALL TO THE AREA OVERNIGHT WITH MOST LOCATIONS RECEIVING BENEFICIAL RAINFALL. WITH THE STRENGTH OF THE SYSTEM THERE WILL ALSO BE A CHANCE OF SEVERE WEATHER. LARGE SCALE FORCING FOR ASCENT WILL BEGIN TO ARRIVE TO THE NORTHWESTERN COUNTIES SHORTLY AFTER 00Z. AS THE SYSTEM TRACKS FARTHER EAST...GUIDANCE IS IN GOOD AGREEMENT THAT SURFACE CYCLOGENESIS WILL TAKE PLACE AROUND MIDNIGHT NEAR THE HILL COUNTRY WITH THE LOW CONTINUING TO STRENGTHEN FURTHER AS IT TRACKS NEAR THE I-35 CORRIDOR BY 12Z. THIS SURFACE LOW WILL HAVE SEVERAL IMPACTS FOR THE CWA WITH THE FIRST BEING INCREASED SEVERE POTENTIAL FOR MAINLY THE WESTERN CWA WHERE THERE IS A SLIGHT RISK OF SEVERE CONVECTION WEST OF A LLANO TO NEW BRAUNFELS TO CRYSTAL CITY LINE. THE REST OF THE CWA IS UNDER A MARGINAL RISK OF SEVERE STORMS. THE SYSTEM IS SMALL BUT POTENT WITH VERY IMPRESSIVE WIND SPEEDS AT 500 MB WITH 70 KNOT SPEEDS ROTATING INTO THE CWA BY MIDNIGHT. THE OVERALL LIMITING FACTOR FOR SEVERE CONVECTION WILL BE INSTABILITY VALUES WITH SURFACE BASED CAPE VALUES REMAINING BELOW 500 J/KG. MID-LEVEL LAPSE RATES SHOULD BE STEEP ENOUGH TO SUPPORT MUCAPE VALUES CLOSER TO 1000 J/KG. THESE VALUES IN COMBINATION WITH THE VERY STRONG SHEAR IN PLACE SHOULD SUPPORT ROTATING UPDRAFTS WITHIN THE STRONGER CONVECTION WHICH WILL SUPPORT A HAIL AND PERHAPS A STRAIGHT-LINE WIND THREAT. THERE IS A SMALL WINDOW THIS EVENING AND EARLY TONIGHT FOR ISOLATED TORNADOES ACROSS THE WESTERN CWA. LARGE HODOGRAPHS ARE LEADING TO 0-3 KM HELICITY VALUES NEAR 600-700 WHICH WOULD NORMALLY BE WORRISOME BUT THE OVERALL TORNADO THREAT SHOULD STILL REMAIN LOW. DEWPOINTS ARE STILL IN THE MID-50S WHICH SHOULD CONTINUE TO SUPPORT LITTLE BOUYANCY OF SURFACE BASED PARCELS. FORECAST SOUNDINGS SHOW THIS QUIET WELL WITH LITTLE CAPE AND SURFACE INHIBITION AROUND 50-100 J/KG. THIS SHOULD OVERALL LIMIT THE TORNADO POTENTIAL BUT CANT RULE OUT ISOLATED TORNADOES FROM ANY EMBEDDED ACTIVITY WITHIN A LINE SEGMENT OR ANY DISCRETE CELL. THE ENHANCED LOW-LEVEL SHEAR COULD SERVE AS A METHOD TO ENHANCE THE STRAIGHT-LINE WIND THREAT. THE EXPECTED EVOLUTION OF THE ACTIVITY TONIGHT SHOULD BE A TRANSITION OF ISOLATED TO SCATTERED CELLS NORTHWEST OF OUR AREA CONGEALING INTO A LINE OF SHOWERS AND STORMS MOVING THROUGH THE CWA OVERNIGHT. THE LATEST HRRR CONTINUES TO PROG EMBEDDED SUPERCELLS WITHIN THE LINE SUPPORTING THE SEVERE CHANCES. WE SHOULD SEE THIS LINE BEGIN TO MOVE INTO VAL VERDE COUNTY AROUND 2Z OR 8 PM THEN INTO THE HILL COUNTRY BY MIDNIGHT. THE LATEST HRRR IS SHOWING SOME CONTINUED DEVELOPMENT BEHIND THE MAIN LINE AND WE COULD SEE ADDITIONAL STORMS DEVELOPING OVERNIGHT...NEAR WHERE THE SURFACE LOW TRACKS. WHEREVER THIS OCCURS...RAINFALL AMOUNTS WILL BE MAXIMIZED WITH ISOLATED AMOUNTS EXCEEDING 4 INCHES. THIS IS MOST LIKELY BE IN A WEST-EAST CORRIDOR POSSIBLY FROM AS FAR NORTH AS THE NORTHERN HILL COUNTRY TO AS FAR SOUTH AS HIGHWAY 90. ELSEWHERE 1-3 INCHES OF RAIN WILL BE POSSIBLE EXCEPT NEAR THE RIO GRANDE WHERE TOTALS WILL BE LIGHTER. DESPITE RECENT DRY WEATHER...THESE TOTALS IN A 6 HOUR SPAN COULD LEAD TO LOCALIZED FLOODING OR MINOR FLOODING ON SOME RIVERS. FOR TUESDAY...MODELS ARE SHOWING SOME ISOLATED TO SCATTERED SHOWERS OR STORMS ON THE BACKSIDE OF THE UPPER LOW AFFECTING THE NORTHERN COUNTIES AND WILL KEEP CHANCE POPS IN THE FORECAST AFTER 18Z. THE MAIN CONCERN TOMORROW AFTERNOON WILL BE THE STRONG WINDS BEHIND THE SURFACE LOW. NORTHWEST WINDS WILL BE SUSTAINED AT 25-30 MPH ACROSS MUCH OF THE AREA WITH GUSTS EXCEEDING 40 MPH. WENT AHEAD AND ISSUED A WIND ADVISORY FOR THE ENTIRE CWA THAT BEGINS AT NOON TOMORROW AND GOES THROUGH MIDNIGHT. HUMIDITY VALUES TUESDAY AFTERNOON ACROSS THE SOUTHWESTERN CWA WILL BE AROUND 25 PERCENT AND ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE FOR THIS LOCATION. WINDS WILL DIE DOWN AFTER MIDNIGHT WITH NO CHANCE OF RAIN TUESDAY NIGHT. LONG TERM (WEDNESDAY THROUGH MONDAY)... DRY CONDITIONS ARE EXPECTED TO CONTINUE ON WEDNESDAY WITH BREEZY NORTHWESTERLY WINDS CONTINUING AT 15 TO 20 MPH. SPEEDS WILL FINALLY RELAX BY THURSDAY MORNING AND WE SHOULD SEE THE COLDEST MORNING OF THE FORECAST WITH A FREEZE LIKELY AT THE TYPICAL SITES IN THE HILL COUNTRY AND TEMPERATURES IN THE MIDDLE TO UPPER 30S ELSEWHERE. SOUTH WINDS RETURN THURSDAY AFTERNOON AND FRIDAY AND WE WILL SEE WARMING CONDITIONS. THE NEXT CHANCE OF RAIN RETURNS TO THE AREA ON MONDAY FOR THE EASTERN HALF OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 64 41 64 39 / 100 70 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 57 66 42 65 35 / 100 70 - 0 0 NEW BRAUNFELS MUNI AIRPORT 58 70 43 66 36 / 100 50 - 0 0 BURNET MUNI AIRPORT 53 59 40 62 36 / 100 60 10 0 0 DEL RIO INTL AIRPORT 56 70 42 67 36 / 80 0 0 0 0 GEORGETOWN MUNI AIRPORT 56 60 41 63 36 / 100 70 10 0 0 HONDO MUNI AIRPORT 57 71 41 67 32 / 100 20 0 0 0 SAN MARCOS MUNI AIRPORT 57 67 43 65 36 / 100 60 - 0 0 LA GRANGE - FAYETTE REGIONAL 60 69 45 64 37 / 90 70 10 0 0 SAN ANTONIO INTL AIRPORT 59 71 44 66 36 / 100 40 0 0 0 STINSON MUNI AIRPORT 59 73 44 68 36 / 90 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON... ZAVALA. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Feb 22, 10:42 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1042 PM CST MON FEB 22 2016 TXZ171>173-183>194-202>209-217>225-228-231245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1042 PM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA TONIGHT. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 4 AM TUESDAY FOR ALL AREAS WITH THE EXCEPTION OF VAL VERDE...WILLIAMSON AND LEE COUNTIES. THE MAIN WEATHER THREATS ARE DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF A PING PONG BALL. THERE IS A LOW CHANCE FOR ISOLATED TORNADOES BUT NOT ZERO... THE RISK OF SEVERE STORMS CONTINUE THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WIND ADVISORY WILL BE IN EFFECT TUESDAY WITH WINDS OF 25-30 MPH WITH GUSTS OVER 40 MPH POSSIBLE. ALONG WITH STRONG WINDS...RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT OVER THE RIO GRANDE PLAINS AND THIS COMBINATION WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS TUESDAY AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS STORMS IMPACT THE AREA.
In the hours before
Local storm report, Feb 23, 12:00 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL BRACKETTVILLE 29.32N 100.41W
02/22/2016 E1.50 INCH KINNEY TX PUBLIC
PICTURES OF QUARTER TO PING PONG SIZE HAIL AND CAR WIND
SHIELDS DAMAGED IN BRACKETVILLE.
&&
EVENT NUMBER EWX1600017
LJHSpecial weather statement, Feb 23, 12:03 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1203 AM CST TUE FEB 23 2016 TXZ202-203-217-218-230645- ZAVALA TX-KINNEY TX-UVALDE TX-MAVERICK TX- 1203 AM CST TUE FEB 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UVALDE... SOUTHEASTERN KINNEY...NORTHEASTERN MAVERICK AND NORTHWESTERN ZAVALA COUNTIES UNTIL 1245 AM CST... AT 1202 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SPOFFORD...MOVING SOUTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRACKETTVILLE...SPOFFORD...BLEWETT...DABNEY...ANACACHO AND CLINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR SOUTH CENTRAL TEXAS. LAT...LON 2915 10054 2936 10045 2934 9982 2876 10012 TIME...MOT...LOC 0602Z 290DEG 39KT 2919 10041 CP
Local storm report, Feb 23, 12:17 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1217 AM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL BRACKETTVILLE 29.32N 100.41W
02/22/2016 M1.75 INCH KINNEY TX COCORAHS
GOLF BALL SIZE HAIL CAUSED DAMAGE TO HOUSE AND CAR
WINDOWS AND ROOF SHINGLES ACROSS TOWN.
&&
EVENT NUMBER EWX1600018
LJHLocal storm report, Feb 23, 12:27 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1227 AM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HAIL LA PRYOR 28.95N 99.85W
02/22/2016 M1.00 INCH ZAVALA TX LAW ENFORCEMENT
AT LEAST QUARTER SIZE HAIL OBSERVED IN LA PRYOR.
&&
EVENT NUMBER EWX1600019
LJHSpecial weather statement, Feb 23, 12:27 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1227 AM CST TUE FEB 23 2016 TXZ204-205-219-220-230730- ATASCOSA TX-FRIO TX-BEXAR TX-MEDINA TX- 1227 AM CST TUE FEB 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR...NORTHEASTERN FRIO...NORTHWESTERN ATASCOSA AND SOUTHERN MEDINA COUNTIES UNTIL 130 AM CST... AT 1226 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HONDO...MOVING SOUTHEAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...HONDO...DEVINE...POTEET...CASTROVILLE...MOORE...KIRBY...LYTLE... SOMERSET...NATALIA...LACOSTE...D'HANIS...PEARSON...BADER...NOONAN...LACKLAND AFB...QUIHI...BIGFOOT...SEA WORLD AND DUNLAY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR SOUTH CENTRAL TEXAS. LAT...LON 2926 9936 2951 9928 2946 9838 2893 9860 TIME...MOT...LOC 0626Z 290DEG 38KT 2936 9917 CP
Special weather statement, Feb 23, 12:51 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1251 AM CST TUE FEB 23 2016
TXZ189>192-205>208-230745-
GUADALUPE TX-COMAL TX-CALDWELL TX-TRAVIS TX-BEXAR TX-BLANCO TX-
KENDALL TX-HAYS TX-
1251 AM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEXAR...WESTERN
CALDWELL...COMAL...SOUTHWESTERN TRAVIS...BLANCO...EASTERN KENDALL...
GUADALUPE AND HAYS COUNTIES UNTIL 145 AM CST...
AT 1251 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLOWOUT TO NEAR ROCKY
CREEK TO BLANCO TO SPRING BRANCH TO NEAR THE DOMINION...AND MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...AUSTIN...NEW BRAUNFELS...SAN MARCOS...SEGUIN...UNIVERSAL
CITY...LOCKHART...WIMBERLEY...DRIPPING SPRINGS...BLANCO...ROUND MOUNTAIN...
TANGLEWOOD FOREST...CANYON LAKE DAM...SCHERTZ...KYLE...CIBOLO...LIVE OAK...
LAKEWAY...BUDA AND LAGO VISTA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3047 9830 3043 9813 3047 9809 3046 9783
2987 9767 2948 9784 2955 9861 3048 9855
TIME...MOT...LOC 0651Z 270DEG 35KT 3039 9855 3024 9847 3011 9843 2986
9842 2964 9856
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:49 PM CST | Special Weather Statement | EWX | Val Verde | 56 min |
| Feb 22, 9:22 PM CST | Special Weather Statement | EWX | Edwards | 53 min |
| Feb 22, 9:44 PM CST | Special Weather Statement | EWX | Val Verde | 61 min |
| Feb 22, 10:08 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 67 min |
| Feb 22, 10:24 PM CST | Special Weather Statement | EWX | Kerr | 51 min |
| Feb 22, 10:35 PM CST | Special Weather Statement | EWX | Real | 55 min |
| Feb 22, 10:58 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 62 min |
| Feb 22, 11:46 PM CST | Special Weather Statement | EWX | Edwards | 59 min |
| Feb 22, 11:54 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Medina, Uvalde, Zavala | 66 min |
| Feb 23, 12:03 AM CST | Special Weather Statement | EWX | Kinney | 42 min |
| Feb 23, 12:27 AM CST | Special Weather Statement | EWX | Bexar, Medina | 63 min |
| Feb 23, 12:41 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 64 min |
| Feb 23, 12:51 AM CST | Special Weather Statement | EWX | Blanco, Comal, Guadalupe, Hays | 54 min |
| Feb 23, 1:42 AM CST | Special Weather Statement | EWX | Gonzales, Karnes, Wilson | 63 min |
| Feb 23, 1:48 AM CST | Special Weather Statement | EWX | Zavala | 57 min |
| Feb 23, 2:00 AM CST | Special Weather Statement | EWX | Atascosa | 60 min |
| Feb 23, 2:11 AM CST | Special Weather Statement | EWX | Burnet, Williamson | 64 min |
| Feb 23, 2:21 AM CST | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Feb 23, 2:31 AM CST | Special Weather Statement | EWX | DeWitt, Gonzales, Lavaca | 59 min |
| Feb 23, 2:52 AM CST | Special Weather Statement | EWX | Frio | 53 min |
| Feb 23, 2:55 AM CST | Special Weather Statement | EWX | Atascosa, Frio | 65 min |
| Feb 23, 3:03 AM CST | Special Weather Statement | EWX | Karnes | 57 min |
| Feb 23, 3:07 AM CST | Special Weather Statement | EWX | Williamson | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.